protien in urin, and kidney scaring
avatar
teacherret posted:
grandson, 15yrs. old has protien in urin, and scaring of kidneys. has been on madication to reduce protien, however now needs to have subcutanious injections twice a day. to the best of our knowledge there is no history of the above on both sides of his family. how serious a condition is this, and what are the causal variables for this condition?
Reply
 
avatar
mrscora01 responded:
I'm sorry, but I have not idea what the injections twice a day are for? Could you tell us what it is?

Is your grandson seeing a nephrologist? What does this doc say? Sometimes on rare occasions there is no known cause for a kidney disease. Does he have diabetes?

Cora
 
avatar
teacherret replied to mrscora01's response:
grandson will be seeing the doctor come this tuesday. at this juncture the best that we understand is that his condition could be caused by a gene mutation, i.e. either a missing protien or an extra protien. hopefully will know more after he appointment with the doctor. as for the injections, don't know the name only that he will have to self draw and inject subcutaniously in the leg twince a day. will keep you up to date as to name of medication and effect.

thanks much for your interest.
 
avatar
john-skpt replied to teacherret's response:
That dosing schedule sounds an awful lot like insulin, injected at home one or more times per day. Insulin means 'diabetes' and this is very often the cause of renal disease.

It could be a different med, of course, but I did that for more than 30 years, so that's what it sounds like to me.

Get specifics from the doctor; right now you need information more than anything else.
 
avatar
teacherret replied to john-skpt's response:
at this juncture diabetes to the best of my knowledge has been ruled out vis. blood tests. come Tuesday he and parents will
see the doctor, and hopefully will have more information regarding this. will keep you posted as to results.

thanks for your concern, and in taking the time to post.
 
avatar
teacherret replied to teacherret's response:
the drug that my grandson is on is called acthar, injected twicd a week subcutaneously, and is for the diagnosis of nephrotic syndrome. have not had the time to investigate the above however will do so today which hopefully will provide some understanding of this condition.

thanks again for your concern.
 
avatar
teacherret replied to john-skpt's response:
the name of the drug is acthar, injected twice a week subcutaneously, and has been diagnosed as nephritic syndrome. will research this today, and hopefully will get a better understanding of this syndrome, and associated variables.

thanks much for your concern.